MAUDE Adverse Event Report: STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number ACU10135910
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed, inc., or its employees that the report constitutes an admission that the product, sterilmed, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that during an atrial fibrillation procedure, the reprocessed acunav¿ catheter packaging was punctured by a hard plastic straw-like part of the packaging, and the sterilization was compromised.The box did not look damaged.Everything else in the box was okay.The catheter was replaced, and the issue was resolved.The case continued.
 
Additional Manufacturer Narrative
It was reported that during an atrial fibrillation procedure, the reprocessed acunav¿ catheter packaging was punctured by a hard plastic straw-like part of the packaging, and the sterilization was compromised.Additional information was received on 25-aug-2023.The issue was found direct from the packaging prior to use.In addition, a photo was provided.The photograph of the involved package shows a portion of the device, which includes its serial number label (s/n: (b)(6), lot: 2193519, 2nd time reprocessing), and what appears to be excessive wrinkling and creasing in the tyvek side of the primary package.The photograph, however, is insufficient to confirm that the plastic bag where the device is located was open, broken, cut, or torn, compromising the sterility.Additional information states that, ¿the box doesn't look damaged.Everything else in the box is okay.¿ based on the provided photograph, the outer box reported to have no damage, and the excessive wrinkle and creasing observed in the photograph, which could be related to the handling of the device after it was removed from its outer carton packaging and does not appear related to the manufacturing and packaging of this product.Therefore.The reported issue of the package being punctured is not confirmed.Possible causes for the appearance seen in the photograph is unable to be assigned based on the current evidence.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed acuson acunav¿ 8fr ultrasound catheter (for ge systems), was received contained in the decontamination pouch.None of the original packaging was returned with the device.Upon receiving the device, visual inspection was conducted, and it revealed that the catheter was returned with no apparent damage.The device had been reprocessed two times, under lot: 2193519, serial number: (b)(6).Since the packaging, with the alleged puncture, was not returned, the reported issue cannot be verified.As the package was handled and discarded, no conclusion as to a possible cause for the reported issue can be determined.As part of sterilmed¿s quality process all devices are manufactured, inspected, and released to approved specifications.The unit and packaging were visually inspected, prior to distribution to the customer, at control points based on the process to avoid this type of damage from leaving the facility.A manufacturing record evaluation was conducted, and no internal actions related to the complaint were found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
CATHETER ACUNAV DIAGNOSTIC ULTRASOUND 8FR NOT FOR USE WITH SIEMENS SYSTEM
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17619475
Report Number2134070-2023-00023
Device Sequence Number6154584
Product Code OWQ
UDI-Device Identifier10888551004725
UDI-Public10888551004725
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K043453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2024
Device Catalogue NumberACU10135910
Device Lot Number2193519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown